Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
103 Posts
Discussion Starter · #1 ·
Hello all,I was just prescribed to take Nortriptylin. The doc mentioned dry mouth as a side effect, but the printout from the pharmacy mentions weight gain...egads, no way. I work out 1-2x per day and eat very carefully - no sugar or junk food. I'm terrified of gaining weight (I have had food/body issues in the past and still do, I guess). Is there any way to NOT gain weight? I'm freakin' out over this!! Help! I guess I'm afraid of losing control.P.S. Initially I'm starting out at 10 mg/day and working up to 25 to 30, or whatever seems to work...
 

·
Registered
Joined
·
34,955 Posts
Yes there is a way to not gain weight (and NOT every person gets every side effect, usually only a few people get any given side effect from ANY drug).Watch what you eat carefully and work out.How most of the drugs that cause weight gain do it is by having a tendancy to INCREASE the amount people eat by altering appetite, if you watch the calories in and work out appropriately most people can manage any appetite issues from any drug. This is always worst when people have habits of mindless eating sorts of things, which it sounds like you keep under control (just keep your portions the exact same you eat now and it is most likely everything will be fine...so no eating out of the bag and stuff like that which is where people tend to increase calories without noticing it)K.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top